MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SSC04070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Hemorrhage, Cerebral (1889); Perforation of Vessels (2135); Rupture (2208)
Date of Event 11/11/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
This is the first of 2 reports.Subject device is not available.
 
Event or Problem Description
It was reported that during coil embolization of a left internal carotid artery (ica) unruptured aneurysm, after placing a first coil uneventfully in the aneurysm, ¿the physician was not sure if the coil was herniating into the vessel¿.Medical intervention with an occlusion balloon catheter (subject device) was performed in order to push back the herniated coil part into the aneurysm.The physician inflated the balloon for 30 seconds and the distal ica or the aneurysm ruptured leading to hemorrhage.Blood flow distal to the ruptured was blocked.The patient expired due to bleeding.The physician stated that the vessel rupture was related to the balloon inflation and the patient death was related to the balloon inflation and the patient¿s vasculature.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However, patient vessel perforation, patient death, patient hemorrhage, patient aneurysm burst are known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
TRANSFORM SUPER COMPLIANT 4MM X 7MM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6149801
Report Number3008881809-2016-00293
Device Sequence Number13672325
Product Code MJN
UDI-Device Identifier07613327004694
UDI-Public(01)07613327004694(17)180531(10)19072511
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue NumberM003SSC04070
Device Lot Number19072511
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Death; Other;
Patient Age58 YR